Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get two FREE E-Books

Our newsletter serves 250,000 with essential news, research & healthy tips, daily.

Easy Turmeric recipes + The Dark Side of Wheat

Abstract Title:

Pravastatin-induced colitis.

Abstract Source:

Eur J Gastroenterol Hepatol. 2008 Aug ;20(8):810-2. PMID: 18617789

Abstract Author(s):

Ashis Mukhopadhya, Hugh Gilmour, John Plevris

Article Affiliation:

Centre for Liver and Digestive Disorders, Royal Infirmary of Edinburgh, Edinburgh, Scotland, UK.

Abstract:

We report an unusual case of pravastatin-induced colitis in an 80-year old lady. Onset of symptoms was noted within 48 h of starting the medication. Colonoscopy revealed diffuse ulceration throughout the colon with relative sparing of the rectum, with the biopsies showing ulceration and inflammation. The patient received a short course of steroid therapy and 5 months after stopping pravastatin, there was complete macroscopic and microscopic resolution of the colonic lesions. Drug interaction of pravastatin with amitryptiline could have resulted in this uncommon complication.

Study Type : Human: Case Report

Print Options


Key Research Topics

Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get two FREE E-Books

Our newsletter serves 250,000 with essential news, research & healthy tips, daily.

Easy Turmeric recipes + The Dark Side of Wheat

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2017 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.